Alert archive / North Dakota / Wind Advisories in 2019
Wind Advisory 4, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at Oct 4, 2019, 2:54 PM CDT for 5 counties in North Dakota. It took effect at Oct 5, 2019, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2019, 2:54 PM CDT (19:54 UTC)
- In effect from
- Oct 5, 2019, 12:00 PM CDT
- Expired
- Oct 5, 2019, 6:41 PM CDT
- In force
- 7 hr
- Issued by
- NWS Grand Forks, ND
Counties Barnes County, ND, Griggs County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 102 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 7.9 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
986 WWUS73 KFGF 041954 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 254 PM CDT Fri Oct 4 2019 NDZ028-038-049-052-052300- /O.NEW.KFGF.WI.Y.0004.191005T1700Z-191005T2300Z/ Griggs-Barnes-Ransom-Sargent- Including the cities of Cooperstown, Valley City, Lisbon, Enderlin, Gwinner, Milnor, Forman, and Rutland 254 PM CDT Fri Oct 4 2019 ...WIND ADVISORY IN EFFECT FROM NOON TO 6 PM CDT SATURDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Griggs, Barnes, Ransom and Sargent Counties. * WHEN...From noon to 6 PM CDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
392 WWUS73 KFGF 050902 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 402 AM CDT Sat Oct 5 2019 NDZ053-060100- /O.EXB.KFGF.WI.Y.0004.191005T1700Z-191006T0100Z/ Richland- Including the city of Wahpeton 402 AM CDT Sat Oct 5 2019 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Richland County. * WHEN...From noon today to 8 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NDZ028-038-049-052-060100- /O.EXT.KFGF.WI.Y.0004.191005T1700Z-191006T0100Z/ Griggs-Barnes-Ransom-Sargent- Including the cities of Cooperstown, Valley City, Lisbon, Enderlin, Gwinner, Milnor, Forman, and Rutland 402 AM CDT Sat Oct 5 2019 ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Griggs, Barnes, Ransom and Sargent Counties. * WHEN...From noon today to 8 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
511 WWUS73 KFGF 052034 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 334 PM CDT Sat Oct 5 2019 NDZ028-038-049-052-053-060100- /O.CON.KFGF.WI.Y.0004.000000T0000Z-191006T0100Z/ Griggs-Barnes-Ransom-Sargent-Richland- Including the cities of Cooperstown, Valley City, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, and Wahpeton 334 PM CDT Sat Oct 5 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Griggs, Barnes, Ransom and Sargent Counties. * WHEN...From noon today to 8 PM CDT this evening. * IMPACTS...Strong winds may blow down limbs...trees...and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
666 WWUS73 KFGF 052341 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 641 PM CDT Sat Oct 5 2019 NDZ028-038-049-052-053-060045- /O.CAN.KFGF.WI.Y.0004.000000T0000Z-191006T0100Z/ Griggs-Barnes-Ransom-Sargent-Richland- Including the cities of Cooperstown, Valley City, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, and Wahpeton 641 PM CDT Sat Oct 5 2019 ...WIND ADVISORY IS CANCELLED... Winds across the area are below criteria so the advisory is cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Oct 4, 1:14 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Oct 4, 1:14 PM CDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 114 PM CDT Fri Oct 4 2019 .UPDATE... Issued at 1259 PM CDT Fri Oct 4 2019 Clouds continue to persist as expected with temps and winds gradually increasing. SE wind gusts will continue into the evening with temps rising into the upper 40s. Temps overnight will be nearly steady as rain begins to work into the area from the southwest. UPDATE Issued at 959 AM CDT Fri Oct 4 2019 Went a head and lowered temps a touch across eastern ND for afternoon highs with the trend in guidance keeping clouds for through the entire day. Already seeing the SW wind gusts into the 20mph range with an increase on track to 30 to 35mph this afternoon. && .SHORT TERM...(Today and tonight) Issued at 336 AM CDT Fri Oct 4 2019 Issue today is cloud cover. Based on extensive cloud cover temperatures were not dropping as low as forecast and therefore our office and adjacent offices have cancelled frost advisories. Widespread cloud cover continues over much of North Dakota and Minnnesota and northeastern SD. High pressure near Thunder Bay is doing its best to clear out some of the clouds southward into Upper Michigan and Wisconsin but southeasterly return flow over the Dakotas and western Minnesota is pushing the clouds northward thru southern Manitoba and reinforcing the cloud cover over eastern ND and NW Minnesota. Bufkit soundings from RAP indicate moisture remaining in that 875 to 950 mb layer thru the day and getting to that time of year with reduced sun strength it will be increasingly harder to break out the cloud cover. I do suspect some breaks will occur but as for widespread cloud break up I dont foresee that. Therefore went on the cloudier side of things sky cover wise with a hint at some breaks. Also a tad lower on highs than prev fcst with upper 40s to low 50s. Temperature coordination with DLH Southeast winds will pick up today and increase to the 15-25kt sustained range in E ND and the RRV this aftn, with gusts to 30 kts as 925 mb winds should mix down. Low pressure and the upper level short wave will move northeast out of the Rockies and into the high plains tonight. Moisture will spread north with rain spreading into the area late evening and overnight. .LONG TERM...(Saturday through Thursday) Issued at 336 AM CDT Fri Oct 4 2019 A wet day on Saturday with rain, though tapering off in far SE ND and WC MN in the aftn. Main 500 mb shortwave track is thru south central into east central ND Saturday giving the most widespread and heaviest rainfall just to the left of the track. Ensembles NAEFS indicate PWATS in the 95th percentile as they rise to just over 1 inch with this system. Risk of thunder is present, but not widespread. Best chance is near the 500 mb short wave track where temps will be a tad cooler aloft. 00Z Sun - 12Z Mon Vertically stacked low over northern MN will move into Ontario Sat night. Wrap around precip over the forecast area Sat night will move northeast out of the area. Another upper level trough over southern SASK will move southeast across the area Sun with light precip expected. Mon - Thu Broad long wave trough is forecast across central North America through the period. Long wave ridge over Mexico will retrograde into the eastern Pacific. Upper air pattern is progressive. Upper level ridge forecast to move across the area Mon. An amplifying short wave is expected for Wed and Thu in the western US. Operational GFS and ECMWF were in reasonable agreement through Wed. The ECMWF becomes faster on Thu. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1259 PM CDT Fri Oct 4 2019 SE winds gusting 20 to 30kts with MVFR CIGs this afternoon. CIGs may lift to VFR levels before lowering as another round of rain moves across the area overnight into Saturday. With the rain eventually CIGs are expected to lower into IFR values once again. Will see winds lose gustiness only to reappear again tomorrow morning. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && UPDATE...JK SHORT TERM...Riddle LONG TERM...JH AVIATION...JK
Hazardous weather outlook, Oct 4, 3:54 AM CDT, 11 hours before
Hazardous Weather Outlook National Weather Service Grand Forks ND 354 AM CDT Fri Oct 4 2019 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-050900- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland-Western Walsh County- 354 AM CDT Fri Oct 4 2019 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Widespread rain and a few thunderstorms are possible Saturday. No severe weather is expected, but lightning will be a hazard. No hazardous weather is expected Sunday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. dtr
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 8:42 PM CDT | River Flood Watch | FGF | Grand Forks | 12 hr |
| Oct 4, 8:59 AM CDT | River Flood Warning | FGF | Grand Forks | 30 days |
Nearby
Wind Advisories in North Dakota, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.